Alert archive / North Carolina / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 17, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at Apr 5, 2011, 2:11 AM EDT for 4 counties in North Carolina. It was in force for 49 min. 10 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 5, 2011, 2:11 AM EDT (06:11 UTC)
- Expired
- Apr 5, 2011, 3:00 AM EDT
- In force
- 49 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
Counties Davidson County, NC, Forsyth County, NC, Guilford County, NC, Randolph County, NC
The radar
The Roanoke radar (KFCX), 128 km from the middle of the area, began a volume at 06:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 5, 2:20 AM EDT | TSTM WND DMG | Lexington, NC | TREES AND POWERLINES DOWN ALL OVER THE COUNTY. MULTIPLE TRANSFORMERS ON FIRE |
| Apr 5, 2:30 AM EDT | TSTM WND DMG | Denton, NC | LARGE TREES DOWN ON MAIN ST IN DENTON. TREES TOOK DOWN POWER LINES. |
| Apr 5, 2:35 AM EDT | TSTM WND DMG | 1 N High Point, NC | LARGE TREE DOWN IN PARKING LOT. |
| Apr 5, 2:38 AM EDT | TSTM WND DMG | 2 Nw High Point, NC | TREE ON A HOUSE ON PINE CIRCLE DR NEAR AVERY ST IN HIGH POINT. |
| Apr 5, 2:43 AM EDT | TSTM WND GST 59 | Piedmont Triad Airport, NC | |
| Apr 5, 2:45 AM EDT | TSTM WND DMG | 1 Ese Greensboro, NC | ROOF DAMAGE TO A BUILDING AND NUMEROUS TREES DOWN THE UNCG CAMPUS. LARGE STATUE TOPPLED. TIME ESTIMATED BY RADAR. |
| Apr 5, 2:45 AM EDT | TSTM WND DMG | Greensboro, NC | 20 HOMES DAMAGED... TREES ON HOMES THROUGHOUT GREENSBORO. |
| Apr 5, 2:46 AM EDT | TSTM WND DMG | Randleman, NC | SEVERAL TREES DOWN ACROSS THE COUNTY... TREE ON A HOUSE ON SHAW ROAD IN RANDLEMAN |
| Apr 5, 2:50 AM EDT | TSTM WND DMG | Seagrove, NC | TREES ON A HOME AT 160 LEATHER ROAD. TIME ESTIMATED FROM RADAR. |
| Apr 5, 3:00 AM EDT | TSTM WND DMG | 4 Sw Greensboro, NC | LARGE TREE DOWN ON GLENOAKS DR. IN GREENSBORO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 10 storm reports to this severe thunderstorm warning; the first came 9 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 5, 12:48 AM EDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 6.2 hours before the alert went out and 45 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2364 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 144 m²/s²
- 0-3 km storm-relative helicity
- 291 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
294
WUUS52 KRAH 050611
SVRRAH
NCC057-067-081-151-050700-
/O.NEW.KRAH.SV.W.0017.110405T0611Z-110405T0700Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
211 AM EDT TUE APR 5 2011
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN RANDOLPH COUNTY IN CENTRAL NORTH CAROLINA
DAVIDSON COUNTY IN CENTRAL NORTH CAROLINA
WESTERN GUILFORD COUNTY IN CENTRAL NORTH CAROLINA
FORSYTH COUNTY IN CENTRAL NORTH CAROLINA
* UNTIL 300 AM EDT
* AT 207 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM 15 MILES WEST OF
LEWISVILLE TO 17 MILES WEST OF LINWOOD TO 26 MILES SOUTHWEST OF
HIGH ROCK...OR ALONG A LINE EXTENDING FROM 13 MILES NORTHWEST OF
MOCKSVILLE TO 9 MILES NORTHWEST OF SALISBURY TO CONCORD...MOVING
EAST AT 50 MPH. WINDS IN EXCESS OF 58 MPH ARE LIKELY WITH THIS
STORM.
* LOCATIONS IMPACTED INCLUDE...
LINWOOD...LEWISVILLE...
PFAFFTOWN...STANLEYVILLE...
WALKERTOWN...THOMASVILLE...
NEW HOPE...MARTHA...
STOKESDALE...ULAH...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.
SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE
WARNING. BE PREPARED TO MOVE QUICKLY TO AN INTERIOR ROOM OF A SAFE
SHELTER IF YOU HEAR OR SEE A TORNADO.
PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING...1...8 7 7...6 3 3...6 7 7 2 OR NOTIFY YOUR LOCAL LAW
ENFORCEMENT AGENCY.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 AM EDT TUESDAY MORNING
FOR CENTRAL NORTH CAROLINA.
&&
LAT...LON 3612 8045 3626 8045 3624 7975 3551 7976
3551 8019 3557 8022 3565 8030 3571 8033
3571 8038 3574 8046 3583 8049 3584 8040
3589 8041 3590 8037 3596 8038 3607 8052
3609 8052
TIME...MOT...LOC 0611Z 257DEG 67KT 3608 8059 3575 8053
3544 8054
$$
ELLIS2 follow-up statements
480
WWUS52 KRAH 050633
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
233 AM EDT TUE APR 5 2011
NCC057-067-081-151-050700-
/O.CON.KRAH.SV.W.0017.000000T0000Z-110405T0700Z/
RANDOLPH NC-DAVIDSON NC-GUILFORD NC-FORSYTH NC-
233 AM EDT TUE APR 5 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 AM EDT
FOR FORSYTH...WESTERN GUILFORD...DAVIDSON AND WESTERN RANDOLPH
COUNTIES...
AT 230 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM WALKERTOWN TO THOMASVILLE TO NEWSOM...OR
ALONG A LINE EXTENDING FROM 7 MILES NORTHEAST OF WINSTON-SALEM TO 9
MILES EAST OF LEXINGTON TO 11 MILES NORTH OF ALBEMARLE...MOVING EAST
AT 50 MPH.
HAZARDS IN THE WARNING INCLUDE...
DAMAGING WINDS IN EXCESS OF 58 MPH.
LOCATIONS IN THE PATH OF THE STORM INCLUDE... NEW HOPE...TRINITY...
MARTHA...HIGH POINT...COLFAX...ARCHDALE...STOKESDALE...JAMESTOWN...
SUMMERFIELD...ULAH...ASHEBORO...RANDLEMAN...GREENSBORO...SEAGROVE...
PLEASANT GARDEN AND LAKE TOWNSEND.
STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.
SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE
WARNING. BE PREPARED TO MOVE QUICKLY TO AN INTERIOR ROOM OF A SAFE
SHELTER IF YOU HEAR OR SEE A TORNADO.
WHEN IT IS SAFE TO DO SO...PLEASE CALL IN YOUR REPORTS OF PENNY OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 7 7...6 3 3...6 7 7 2.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 AM EDT TUESDAY MORNING
FOR CENTRAL NORTH CAROLINA.
LAT...LON 3612 8045 3626 8045 3624 7975 3551 7976
3551 8019 3557 8022 3565 8030 3571 8033
3571 8038 3574 8046 3583 8049 3584 8040
3589 8041 3590 8037 3596 8038 3607 8052
3609 8052
TIME...MOT...LOC 0633Z 257DEG 67KT 3617 8009 3584 8004
3553 8005
$$
ELLIS920
WWUS52 KRAH 050653
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
253 AM EDT TUE APR 5 2011
NCC057-067-081-151-050703-
/O.EXP.KRAH.SV.W.0017.000000T0000Z-110405T0700Z/
RANDOLPH NC-DAVIDSON NC-GUILFORD NC-FORSYTH NC-
253 AM EDT TUE APR 5 2011
...THE SEVERE THUNDERSTORM WARNING FOR FORSYTH...WESTERN
GUILFORD...DAVIDSON AND WESTERN RANDOLPH COUNTIES EXPIRES AT 300 AM
EDT...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA AND
THE WARNING WILL BE ALLOWED TO EXPIRE.
IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS OR LARGE
HAIL...PLEASE CONTACT THE NATIONAL WEATHER SERVICE BY CALLING TOLL
FREE 1...8 7 7...6 3 3...6 7 7 2...OR NOTIFY YOUR NEAREST LAW
ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE FORECAST OFFICE IN RALEIGH.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 AM EDT TUESDAY MORNING
FOR CENTRAL NORTH CAROLINA.
LAT...LON 3612 8045 3626 8045 3624 7975 3551 7976
3551 8019 3557 8022 3565 8030 3571 8033
3571 8038 3574 8046 3583 8049 3584 8040
3589 8041 3590 8037 3596 8038 3607 8052
3609 8052
TIME...MOT...LOC 0653Z 257DEG 67KT 3625 7964 3592 7959
3561 7960
$$
ELLISWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 4, 10:07 PM EDT, 4 hours 4 minutes earlier.
Area forecast discussion, Apr 4, 10:07 PM EDT, 4 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
1007 PM EDT MON APR 4 2011
.SYNOPSIS...
A STRONG COLD FRONT WILL MOVE EAST TO WEST ACROSS THE REGION LATE
TONIGHT THROUGH TUESDAY MORNING. BEHIND THE FRONT... HIGH PRESSURE
WILL BUILD INTO THE CAROLINAS FROM THE SOUTHWEST LATE TUESDAY
AFTERNOON THROUGH WEDNESDAY.
&&
.NEAR TERM /TONIGHT AND TOMORROW/...
AS OF 1005 PM MONDAY...
STRONG WINDS OVERNIGHT THROUGH TUESDAY AND A RISK OF SEVERE
STORMS OVERNIGHT INTO EARLY TUESDAY...
A WIND ADVISORY REMAINS IN EFFECT THROUGH 5 AM TUESDAY MORNING...
THE LATEST SURFACE ANALYSIS SHOWS A COLD FRONT EXTENDING FROM THE
GREAT LAKES SOUTHWARD THROUGH EASTERN KENTUCKY AND CENTRAL TENNESSEE
WITH A PRE FRONTAL TROUGH MOVING THROUGH WEST VIRGINA AND ACROSS THE
TENNESSEE/NORTH CAROLINA BORDER. WHAT WAS A VERY STRONG BOWING LINE
OF THUNDERSTORMS ACROSS CENTRAL TENNESSEE HAS WEAKENED A BIT
APPROACHING THE MOUNTAINS BUT IS SHOWING SOME SIGNS OF
REORGANIZATION AS A NEW BOWING SEGMENT IS BEGINNING TO PUSH ACROSS
NORTHERN GEORGIA AND WESTERN NORTH CAROLINA. DEWPOINTS ACROSS THE
WESTERN PIEDMONT ARE BEGINNING TO RISE AS MOIST AIR IS BROUGHT UP
FROM THE SOUTH. ACCORDING TO THE LATEST SPC MESOANALYSIS THERE IS AN
AREA OF INCREASED MOST UNSTABLE CAPE...DCAPE...EFFECTIVE SHEAR...AND
LOW/MID LEVEL LAPSE RATES FROM THE WESTERN PIEDMONT EASTWARD INTO
THE WESTERN SANDHILLS. THEREFORE...WOULD NOT BE SURPRISED TO SEE
REDEVELOPMENT OF THE NORTHERN PART OF THE LINE AS IT MOVES EASTWARD
ACROSS NORTH CAROLINA. STILL LOOKS LIKE THE MAIN THREAT WOULD BE
FROM DAMAGING WINDS WITH A LESSER LIKELIHOOD OF HAIL OR AN EMBEDDED
TORNADO BUT NEITHER CAN BE RULED OUT. TIMING STILL LOOKS GOOD WITH
ONSET IN THE TRIAD AFTER 6Z AND MORE LIKE 9Z IN THE TRIANGLE. WITH
SOME HISTORY OF TRAINING STORMS AND A BROAD AREA OF STRATIFORM RAIN
BEHIND THE LINE...HAVE INCREASED STORM TOTAL QPF NUMBERS TO 0.6
INCHES IN THE NORTH AND CLOSER TO 0.5 IN THE SOUTH WITH HEAVIER
AMOUNTS POSSIBLE IN STRONG STORMS. ALSO WITH THE TRAILING STRATIFORM
HAVE INCREASED POPS AND SKY COVER ON THE BACK END OF THE SYSTEM AS
IT APPEARS SOME LIGHT RAIN MAY REMAIN ACROSS THE AREA A BIT LONGER.
WINDS ARE EXPECTED TO REMAIN STRONG ACROSS THE AREA ESPECIALLY
TUESDAY AFTERNOON AS THE FRONT EXITS...SKIES CLEAR OUT AND INCREASED
HEATING OCCURS.
AS FAR AS TEMPERATURES GO...HAVE INCREASED LOWS OVER NIGHT IN THE
TRIAD TO LOW 50'S BUT STILL EXPECTING NON DIURNAL TEMPERATURE CURVE
ACHIEVING LOWS CLOSER TO 15Z. OTHERWISE FORECAST REMAINS UNCHANGED
WITH LOWS NEAR 50 IN THE NORTHWEST TO 65 SOUTHEAST. FOR TUESDAY
EXPECT HIGHS NEAR 60 NORTHWEST TO NEAR 70 SOUTHEAST.
AFTER THE FRONT MOVES OUT TOMORROW...DRY AIR WILL MOVE IN COUPLED
WITH STRONG WINDS MAKING FIRE DANGER MORE LIKELY ONCE AGAIN TOMORROW
AFTERNOON. WILL EVALUATE THE NEED FOR AN INCREASED FIRE DANGER
STATEMENT FOR TOMORROW AFTERNOON A BIT LATER ON.
&&
.SHORT TERM /TUESDAY NIGHT THROUGH THURSDAY/...
AS OF 220 PM MONDAY...
RETURN TO A MORE TRANQUIL WEATHER PATTERN THIS PERIOD WITH A
COMMENCEMENT OF A SIGNIFICANT WARMING TREND ON THURSDAY.
SURFACE HIGH OVER THE DEEP SOUTH WILL BUILD AND EXTEND INTO
CENTRAL NORTH CAROLINA TUESDAY. BLUSTERY WINDS TUESDAY AFTERNOON
WILL DROP OFF APPRECIABLY BY LATE TUESDAY EVENING AS AIR MASS
COOLS AND STABILIZES. AIR MASS RELATIVELY DRY WITH DEWPOINT
SPREADS OVERNIGHT VARYING FROM ABOUT 10 DEGREES IN THE WEST TO
ABOUT 5 DEGREES IN THE COASTAL PLAIN. WOULD PREFER TO SEE A
NARROWER RANGE FOR WIDESPREAD FROST FORMATION...ESPECIALLY IN THE
WEST. LOCALES WHERE WINDS DECOUPLE INITIALLY WILL STAND THE BEST
CHANCE OF SEEING A DECENT FROST. HAVE ADDED PATCHY FORECAST TO
GRIDS AND WILL CONTINUE TO HIGHLIGHT IN HAZARDOUS WEATHER OUTLOOK.
MINIMUM TEMPERATURES 33 TO 38.
WEDNESDAY THROUGH THURSDAY...SURFACE RIDGE DRIFTS EAST SOUTHEAST BY
WEDNESDAY AFTERNOON. THIS WILL ESTABLISH A LOW LEVEL SOUTHWEST FLOW
OVER THE REGION. THE RELATIVELY DRY AIR MASS AND SOUTHWEST FLOW
WILL AID TO MODIFY AIR MASS QUICKLY. AFTER A CHILLY START TO THE
DAY... AFTERNOON TEMPERATURES SHOULD BE IN THE MID 60S TO AROUND
70... JUST SHY OF NORMAL FOR EARLY APRIL. NOT AS CHILLY WEDNESDAY
NIGHT AS LIGHT SOUTH SOUTHWEST FLOW MAY OCCUR AND PATCHES OF
MID AND HIGH LEVEL CLOUDINESS PROJECTED TO TRAVERSE WEST TO EAST
ACROSS OUR REGION. MINIMUM TEMPERATURES GENERALLY IN THE MID 40S.
ON THURSDAY...AIR MASS CONTINUES TO MODIFY AS THICKNESSES INCREASE
ABOUT 20 METERS FROM WEDNESDAY AFTERNOON. CONTINUED SOUTHWEST FLOW
AND RELATIVELY DRY AIR MASS WILL PUSH AFTERNOON TEMPERATURES INTO
THE MID 70S MOST SPOTS.
&&
.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
AS OF 245 PM MONDAY...
A VERY WARM PERIOD SHAPING UP FOR MOST OF CENTRAL NORTH CAROLINA
THIS PERIOD AS UPPER AIR PATTERN CHARACTERIZED BY A MINOR UPPER
RIDGE OVER THE SOUTHEAST UNITED STATES AND A DEEP CLOSED LOW OVER
THE WESTERN UNITED STATES. THIS TYPE OF PATTERN SUGGEST AN ACTIVE
WEATHER REGIME FROM THE MID MISSISSIPPI VALLEY THROUGH THE LOWER
GREAT LAKES INTO THE NORTHERN MID ATLANTIC SOUTHERN NEW ENGLAND. A
DISTURBANCE IN THIS ACTIVE FLOW TO OUR NORTH MAY DRAG A BACKDOOR
FRONT INTO NORTHEAST NORTH CAROLINA ON SATURDAY INTO EARLY SUNDAY.
SOME QUESTION STILL ON HOW FAR SOUTH THIS FEATURE MIGRATES INTO
CENTRAL NORTH CAROLINA. MID AND UPPER LEVEL RIDGES NOT OVERLY
SHARP BUT DOES MAINTAIN POSITION OVER THE SOUTHEAST UNITED
STATES/FLORIDA PENINSULA THROUGH THE PERIOD. PLAN TO SHOW SOME
COOLING OVER THE FAR NORTHEAST SUNDAY (THOUGH IF 12Z GFS
VERIFIES...COOLING MORE PRONOUNCED SATURDAY OVER THE NORTHERN
COASTAL PLAIN WITH WARMING TREND OCCURRING ON SUNDAY).
DUE TO VICINITY OF THE BOUNDARY...WILL MAINTAIN A SLIGHT
CHANCE TO SMALL CHANCE POP OVER THE NORTHERN THIRD LATE SATURDAY
INTO SATURDAY NIGHT.
MAIN WEATHER STORY WILL BE THE ABNORMALLY WARM TEMPERATURES. LOW
LEVEL THICKNESSES RISE INTO THE 1400 TO 1410 METER RANGE THIS
WEEKEND. THIS SUPPORTS MAXIMUM TEMPERATURES ABOUT 15 DEGREES ABOVE
NORMAL. RECORD MAXIMUM TEMPERATURES DO NOT APPEAR LIKELY AT THIS
TIME AS RECORD MAXIMUM TEMPERATURES ARE IN THE UPPER 80S TO LOWER
90S DURING THIS PERIOD.
MONDAY...FRONTAL SYSTEM ASSOCIATED WITH THE WESTERN UNITED STATES
LOW APPROACHES FROM THE WEST. GFS ABOUT 6 HOURS FASTER THAN 00Z
ECMWF AT THIS TIME. KEPT POPS NO HIGHER THAN 20 PERCENT AT THIS
TIME. CONTINUED VERY WARM MONDAY.
&&
.AVIATION /00Z TUESDAY THROUGH SATURDAY/...
AS OF 805 PM...
THUNDERSTORMS JUST WEST OF THE STATE LINE IN TENNESSEE AT THIS
TIME. STORMS EXPECTED TO SLOW THEIR EASTWARD ADVANCE UNTIL AN
ADVANCING MID LEVEL TROUGH REACHES CENTRAL TENNESSEE TOWARD
MIDNIGHT. AHEAD OF THESE STORMS SOUTHWEST WINDS WITH GUSTS OF 25
TO 35 MPH EXPECTED. GUSTS MUCH HIGHER IN THE VICINITY OF
THUNDERSTORMS OR HEAVIER SHOWERS. IFR TO LIFR CONDITIONS IN HEAVY
RAINS OVER ABOUT A SIX HOUR TIME SPAN AT ANY GIVEN LOCATION. THE
MAIN LINE OF STORMS EXPECTED AFTER 3 AM IN THE WEST AND A FEW
HOURS BEFORE SUNRISE IN THE EAST. WINDS SHIFT TO NORTHWEST BEHIND
THE THUNDERSTORMS AND CONTINUE GUSTY INTO AT LEAST MID AFTERNOON
BEFORE NOTICEABLY DECREASING. SKIES BECOMING PARTLY CLOUDY SOON
AFTER RAIN ENDS TUESDAY MORNING.
VFR CONDITIONS TUESDAY NIGHT INTO SATURDAY WITH THE POSSIBLE
EXCEPTION OF MVFR CEILINGS AND VISIBILITIES LATE THURSDAY NIGHT...
AND THROUGH MUCH OF THE NIGHT FRIDAY NIGHT.
&&
.FIRE WEATHER...
AS OF 1005 PM MONDAY...
COOLER AND DRIER AIR ARRIVES TUESDAY AFTERNOON... WITH WINDS
BLUSTERY ONCE AGAIN... SUSTAINED AT 15 TO 20 KNOTS GUSTING TO 25 TO
30 KNOTS. WITH RH VALUES BOTTOMING OUT AT 30 TO 40 PERCENT... FIRE
DANGER WILL AGAIN BE ELEVATED. WILL EVALUATE THE NEED FOR INCREASED
FIRE DANGER STATEMENT OVERNIGHT TONIGHT. -GIH/RTE
&&
.RAH WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY UNTIL 5 AM EDT TUESDAY FOR NCZ007>011-021>028-
038>043-073>078-083>086-088-089.
&&
SYNOPSIS...HARTFIELD
NEAR TERM...ELLIS
SHORT TERM...WSS
LONG TERM...WSS
AVIATION...
FIRE WEATHER...HARTFIELD/ELLISHazardous weather outlook, Apr 5, 12:51 AM EDT, 1 hour 20 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE RALEIGH NC 1251 AM EDT TUE APR 5 2011 NCZ007>010-021>026-038>041-073>076-083-084-060500- PERSON-GRANVILLE-VANCE-WARREN-FORSYTH-GUILFORD-ALAMANCE-ORANGE- DURHAM-FRANKLIN-DAVIDSON-RANDOLPH-CHATHAM-WAKE-STANLY-MONTGOMERY- MOORE-LEE-ANSON-RICHMOND- 1251 AM EDT TUE APR 5 2011 ...WIND ADVISORY IN EFFECT UNTIL 5 AM EDT EARLY THIS MORNING... ...TORNADO WATCH 100 IN EFFECT UNTIL 6 AM EDT EARLY THIS MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THROUGH TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. WIND ADVISORY. SOUTHWEST WINDS OF 20 TO 25 MPH ARE EXPECTED TO GUST TO 40 TO 45 MPH THIS EVENING THROUGH TONIGHT. A STRONG COLD FRONT WILL CROSS THE PIEDMONT OVERNIGHT THROUGH TUESDAY MORNING... ACCOMPANIED BY A LINE OF SHOWERS AND STRONG THUNDERSTORMS. DUE TO VERY STRONG WINDS ALOFT... A FEW STORMS MAY BE SEVERE... WITH A PRIMARY THREAT OF DAMAGING STRAIGHT LINE WINDS OVER 60 MPH. THE GREATEST RISK OF SEVERE STORMS WILL BE BETWEEN 2 AM AND 9 AM. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. PATCHY FROST IS POSSIBLE TUESDAY NIGHT AS COLD AIR MOVES IN BEHIND THE FRONT. OTHERWISE... HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. NCZ011-027-028-042-043-077-078-085-086-088-089-060500- HALIFAX-NASH-EDGECOMBE-JOHNSTON-WILSON-HARNETT-WAYNE-SCOTLAND-HOKE- CUMBERLAND-SAMPSON- 1251 AM EDT TUE APR 5 2011 ...WIND ADVISORY IN EFFECT UNTIL 5 AM EDT EARLY THIS MORNING... ...TORNADO WATCH 100 IN EFFECT UNTIL 6 AM EDT EARLY THIS MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THROUGH TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. WIND ADVISORY. SOUTHWEST WINDS OF 20 TO 25 MPH ARE EXPECTED TO GUST TO 40 TO 45 MPH THIS EVENING THROUGH TONIGHT. A STRONG COLD FRONT WILL CROSS THE COASTAL PLAIN AND SANDHILLS VERY LATE TONIGHT THROUGH MIDDAY TUESDAY... ACCOMPANIED BY A LINE OF SHOWERS AND STRONG THUNDERSTORMS. DUE TO VERY STRONG WINDS ALOFT... A FEW STORMS TUESDAY MORNING MAY BE SEVERE... WITH A PRIMARY THREAT OF DAMAGING STRAIGHT LINE WINDS OVER 60 MPH. THE GREATEST RISK OF SEVERE STORMS WILL BE BETWEEN 6 AM AND 1 PM. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. PATCHY FROST IS POSSIBLE TUESDAY NIGHT... MAINLY NORTH OF HIGHWAY 64... AS COLD AIR MOVES IN BEHIND THE FRONT. OTHERWISE... HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 5, 1:32 AM EDT | Severe Thunderstorm Warning | RAH | Davidson, Forsyth | 43 min |
| Apr 5, 2:16 AM EDT | Severe Thunderstorm Warning | RAH | Anson, Montgomery, Randolph, Richmond, Stanly | 44 min |
| Apr 5, 2:40 AM EDT | Tornado Warning | RAH | Davidson, Forsyth, Guilford, Randolph | 18 min |
| Apr 5, 2:50 AM EDT | Severe Thunderstorm Warning | RAH | Alamance, Chatham, Guilford, Randolph | 40 min |
| Apr 5, 2:56 AM EDT | Tornado Warning | RAH | Alamance, Guilford | 34 min |
| Apr 5, 2:58 AM EDT | Severe Thunderstorm Warning | RAH | Anson, Montgomery, Moore, Richmond | 47 min |
| Apr 5, 3:15 AM EDT | Severe Thunderstorm Warning | RAH | Alamance, Durham, Orange, Person | 45 min |
| Apr 5, 3:25 AM EDT | Severe Thunderstorm Warning | RAH | Chatham, Wake | 50 min |
| Apr 5, 3:40 AM EDT | Severe Thunderstorm Warning | RAH | Franklin, Granville, Vance, Wake | 37 min |
| Apr 5, 3:42 AM EDT | Special Weather Statement | RAH | Harnett, Hoke, Lee, Scotland | 63 min |
| Apr 5, 4:08 AM EDT | Severe Thunderstorm Warning | RAH | Franklin, Johnston, Nash, Wake | 37 min |
| Apr 5, 4:12 AM EDT | Special Weather Statement | RAH | Warren | 63 min |
| Apr 5, 4:25 AM EDT | Severe Thunderstorm Warning | RAH | Cumberland, Harnett, Johnston, Sampson, Wayne | 65 min |
| Apr 5, 4:36 AM EDT | Severe Thunderstorm Warning | RAH | Edgecombe, Halifax, Johnston, Nash, Wilson | 54 min |
| Apr 5, 5:36 AM EDT | Special Weather Statement | RAH | Sampson, Wayne | 54 min |
| Apr 5, 6:41 AM EDT | Special Weather Statement | RAH | Sampson, Wayne | 64 min |
| Apr 5, 7:06 AM EDT | Frost Advisory | RAH | Alamance, Anson, Chatham, Cumberland, Davidson, Durham and 25 more | 26 hr |
| Apr 5, 8:18 AM EDT | Special Weather Statement | RAH | Alamance, Chatham, Durham, Franklin, Granville, Lee and 6 more | 87 min |
| Apr 5, 8:25 AM EDT | Special Weather Statement | RAH | Cumberland, Harnett, Hoke, Johnston, Lee, Montgomery and 5 more | 95 min |
| Apr 5, 9:33 AM EDT | Severe Thunderstorm Warning | RAH | Cumberland, Harnett, Johnston, Sampson, Wake, Wayne and 1 more | 87 min |
| Apr 5, 9:33 AM EDT | Severe Thunderstorm Warning | RAH | Edgecombe, Franklin, Halifax, Nash, Warren | 87 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.